Large Deviations and One-Sided Scaling Limit of Randomized Multicolor Box-Ball System

Abstract

The basic \(\kappa \)-color box-ball (BBS) system is an integrable cellular automaton on one dimensional lattice whose local states take \(\{0,1,\ldots ,\kappa \}\) with 0 regarded as an empty box. The time evolution is defined by a combinatorial rule of quantum group theoretical origin, and the complete set of conserved quantities is given by a \(\kappa \)-tuple of Young diagrams. In the randomized BBS, a probability distribution on \(\{0,1,\ldots ,\kappa \}\) to independently fill the consecutive n sites in the initial state induces a highly nontrivial probability measure on the\(\kappa \)-tuple of those invariant Young diagrams. In a recent work Kuniba et al. (Nucl Phys B 937:240–271, 2018), their large n ‘equilibrium shape’ has been determined in terms of Schur polynomials by a Markov chain method and also by a very different approach of thermodynamic Bethe ansatz (TBA). In this paper, we establish a large deviations principle for the row lengths of the invariant Young diagrams. As a corollary, they are shown to converge almost surely to the equilibrium shape at an exponential rate. We also refine the TBA analysis and obtain the exact scaling form of the vacancy, the row length and the column multiplicity, which exhibit nontrivial factorization in a one-parameter specialization.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4

Notes

  1. 1.

    The update map \({\mathcal {T}}_{c}^{(a)}\) may not preserve number of balls when \(a>1\), as seen in Fig. 2. In order to make it a time evolution that preserves number of balls, we need to introduce ‘barriers’ at the right tail of the state space. See [19, Sect. 2.2].

  2. 2.

    Here and in what follows we will often write \(i \in \{0,1,\ldots , \kappa \}\) to mean and vice versa.

  3. 3.

    The usage of the symbols \(\Rightarrow \) and \(\Downarrow \) here is not standard.

  4. 4.

    It was invented in a very different context in 1980’s and is later found [21] to linearize the BBS dynamics.

References

  1. 1.

    Croydon, D.A., Kato, T., Sasada, M., Tsujimoto, S.: Dynamics of the box-ball system with random initial conditions via pitman’s transformation. arXiv:1806.02147 (2018)

  2. 2.

    Dedecker, J., Rio, E.: On the functional central limit theorem for stationary processes. Ann. l’IHP Probab. Stat. 36, 1–34 (2000)

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Durrett, R.: Probability: Theory and Examples, 4th edn, Cambridge Series in Statistical and Probabilistic Mathematics. Cambridge University Press, Cambridge (2010)

  4. 4.

    Dembo, A., Zeitouni, O.: Large Deviations Techniques and Applications, vol. 38. Springer, Berlin (2009)

    Google Scholar 

  5. 5.

    Feller, W.: An Introduction to Probability Theory and Its Applications, vol. I. Wiley, New York (1957)

    Google Scholar 

  6. 6.

    Feller, W.: An Introduction to Probability and Its Applications, vol. II. Wiley, New York (1971)

    Google Scholar 

  7. 7.

    Ferrari, P.A., Gabrielli, D.: BBS invariant measures with independent soliton components. arXiv:1812.02437 (2018)

  8. 8.

    Fulmek, M., Kleber, M.: Bijective proofs for Schur function identities which imply Dodgson’s condensation formula and Plücker relations. Electron J Comb 8(1), 16 (2001)

    MATH  Google Scholar 

  9. 9.

    Ferrari, P.A., Nguyen, C., Rolla, L., Wang, M.: Soliton decomposition of the box-ball system. arXiv:1806.02798 (2018)

  10. 10.

    Fulton, W.: Young Tableaux. London Mathematical Society Student Texts, vol. 35. Cambridge University Press, Cambridge (1997)

    Google Scholar 

  11. 11.

    Fukuda, K., Okado, M., Yamada, Y.: Energy functions in box ball systems. Int. J. Mod. Phys. A 15(09), 1379–1392 (2000)

    ADS  MathSciNet  Article  Google Scholar 

  12. 12.

    Hatayama, G., Hikami, K., Inoue, R., Kuniba, A., Takagi, T., Tokihiro, T.: The \(A_{M}^{(1)}\) automata related to crystals of symmetric tensors. J. Math. Phys. 42(1), 274–308 (2001)

    ADS  MathSciNet  Article  Google Scholar 

  13. 13.

    Hatayama, G., Kuniba, A., Okado, M., Takagi, T., Yamada, Y.: Remarks on Fermionic formula, recent developments in quantum affine algebras and related topics (Raleigh, NC, 1998). Contemp. Math. 248, 243–291 (1998)

    Article  Google Scholar 

  14. 14.

    Hatayama, G., Kuniba, A., Takagi, T.: Factorization of combinatorial R matrices and associated cellular automata. J. Stat. Phys. 102(3–4), 843–863 (2001)

    ADS  MathSciNet  Article  Google Scholar 

  15. 15.

    Hormander, L.: An Introduction to Complex Analysis in Several Variables, vol. 7. Elsevier, Ansterdam (1973)

    Google Scholar 

  16. 16.

    Inoue, R., Kuniba, A., Takagi, T.: Integrable structure of box-ball systems: crystal, Bethe ansatz, ultradiscretization and tropical geometry. J. Phys. A 45(7), 073001 (2012)

    ADS  MathSciNet  Article  Google Scholar 

  17. 17.

    Kashiwara, M.: On crystal bases of the \(q\)-analogue of universal enveloping algebras. Duke Math. J. 63(2), 465–516 (1991)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Kerov, S., Kirillov, A., Reshetikhin, N.: Combinatorics, Bethe ansatz, and representations of the symmetric group. J. Math. Sci. 41(2), 916–924 (1988)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Kuniba, A., Lyu, H., Okado, M.: Randomized box-ball systems, limit shape of rigged configurations and thermodynamic Bethe ansatz. Nucl. Phys. B 937, 240–271 (2018)

    ADS  MathSciNet  Article  Google Scholar 

  20. 20.

    Kuniba, A., Nakanishi, T., Suzuki, J.: \(T\)-systems and \(Y\)-systems in integrable systems. J. Phys. A 44(10), 103001 (2011)

    ADS  MathSciNet  Article  Google Scholar 

  21. 21.

    Kuniba, A., Okado, M., Sakamoto, R., Takagi, T., Yamada, Y.: Crystal interpretation of Kerov–Kirillov–Reshetikhin bijection. Nucl. Phys. B 740(3), 299–327 (2006)

    ADS  MathSciNet  Article  Google Scholar 

  22. 22.

    Krantz, S.G., Parks, H.R.: A Primer of Real Analytic Functions. Springer, New York (2002)

    Google Scholar 

  23. 23.

    Levine, L., Lyu, H., Pike, J.: Double jump phase transition in a random soliton cellular automaton. arXiv:1706.05621 (2017)

  24. 24.

    Lam, T., Pylyavskyy, P., Sakamoto, R.: Rigged configurations and cylindric loop schur functions. arXiv:1410.4455 (2014)

  25. 25.

    Lyu, H., Sivakoff, D.: Persistence of sums of correlated increments and clustering in cellular automata. Stoch. Process. Appl. 129, 1132–1152 (2018)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Meyn, S., Tweedie, R.: Markov Chains and Stochastic Stability. Springer, Berlin (2012)

    Google Scholar 

  27. 27.

    Nakayashiki, A., Yamada, Y.: Kostka polynomials and energy functions in solvable lattice models. Sel. Math. 3(4), 547–599 (1997)

    MathSciNet  Article  Google Scholar 

  28. 28.

    Okado, M.: \(X=M\) conjecture, Combinatorial aspect of integrable systems. Math. Soc. Jpn. Mem. 17, 43–73 (2007)

    MathSciNet  Article  Google Scholar 

  29. 29.

    Sakamoto, R.: Kirillov–Schilling–Shimozono bijection as energy functions of crystals. Int. Math. Res. Not. 2009(4), 579–614 (2009)

    MathSciNet  MATH  Google Scholar 

  30. 30.

    Shimozono, M.: Affine type A crystal structure on tensor products of rectangles, Demazure characters, and nilpotent varieties. J. Algebr. Comb. 15(2), 151–187 (2002)

    MathSciNet  Article  Google Scholar 

  31. 31.

    Takahashi, D.: On some soliton systems defined by using boxes and balls. In: 1993 International Symposium on Nonlinear Theory and Its Applications, (Hawaii; 1993), pp. 555–558 (1993)

  32. 32.

    Takahashi, D., Matsukidaira, J.: Box and ball system with a carrier and ultradiscrete modified KdV equation. J. Phys. A 30(21), L733 (1997)

    ADS  MathSciNet  Article  Google Scholar 

  33. 33.

    Takahashi, D., Satsuma, J.: A soliton cellular automaton. J. Phys. Soc. Jpn. 59(10), 3514–3519 (1990)

    ADS  MathSciNet  Article  Google Scholar 

  34. 34.

    Zeilberger, D.: Andre’s reflection proof generalized to the many-candidate Ballot problem. Discret. Math. 44(3), 325–326 (1983)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The authors appreciate valuable conversations with Frank Aurzada, Mikhail Lifshits, Masato Okado, and Makiko Sasada. Atsuo Kuniba is supported by Grants-in-Aid for Scientific Research No. 18H01141 from JSPS.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Hanbaek Lyu.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Hal Tasaki.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kuniba, A., Lyu, H. Large Deviations and One-Sided Scaling Limit of Randomized Multicolor Box-Ball System. J Stat Phys 178, 38–74 (2020). https://doi.org/10.1007/s10955-019-02417-x

Download citation

Keywords

  • Solitons
  • Cellular automata
  • Integrable systems
  • Scaling limit
  • Thermodynamic Bethe ansatz